Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jun 22, 2010, 4:41 AM MDT for 5 counties in Colorado. It took effect at Jun 22, 2010, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2010, 4:41 AM MDT (10:41 UTC)
- In effect from
- Jun 22, 2010, 11:00 AM MDT
- Expired
- Jun 22, 2010, 8:57 PM MDT
- In force
- 10 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 3039 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
218 WWUS85 KBOU 221041 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 441 AM MDT TUE JUN 22 2010 COZ214-216-222245- /O.NEW.KBOU.FW.W.0006.100622T1700Z-100623T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 441 AM MDT TUE JUN 22 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214 AND 216... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK. * TIMING...GUSTY SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING AND CONTINUE THROUGH THE EARLY EVENING HOURS. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * HUMIDITY...LOWERING TO BELOW 10 PERCENT THIS AFTERNOON. * IMPACTS...WITH THE LOW HUMIDITIES AND INCREASING WINDS...THE THREAT OF EXTREME FIRE BEHAVIOR IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ SWE
2 follow-up statements
097 WWUS85 KBOU 222156 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 356 PM MDT TUE JUN 22 2010 COZ214-216-230300- /O.CON.KBOU.FW.W.0006.000000T0000Z-100623T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 356 PM MDT TUE JUN 22 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214 AND 216... * AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE...TARRYALL...WESTCREEK. * TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS BEGINNING TO DIMINISH AFTER 8 PM. * WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * HUMIDITY...BELOW 15 PERCENT...INCLUDING SINGLE DIGIT VALUES. * IMPACTS...WITH THE LOW HUMIDITIES AND STRONG WINDS...THE THREAT OF EXTREME FIRE BEHAVIOR IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
083 WWUS85 KBOU 230257 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 857 PM MDT TUE JUN 22 2010 .EVENING TEMPERATURES HAVE COOLED ALLOWING RELATIVE HUMIDITY VALUES TO INCREASE AND SURFACE WINDS TO DIMINISH. THE THREAT OF EXTREME FIRE BEHAVIOR HAS ENDED FOR TONIGHT. COOLER TEMPERATURES AND LESS WIND ARE EXPECTED FOR WEDNESDAY ALONG WITH LESS WIND THAN TUESDAY AFTERNOON. EXTREME FIRE BEHAVIOR CONDTIONS ARE NOT EXPECTED FOR WEDNESDAY. COZ214-216-230400- /O.CAN.KBOU.FW.W.0006.000000T0000Z-100623T0300Z/ CENTRAL AND SOUTHEAST PARK COUNTY- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING...ELEVEN MILE CANYON RESERVOIR...FAIRPLAY...GUFFEY... HARTSEL...LAKE GEORGE...SOUTH PARK...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART RANGE... TARRYALL...WESTCREEK 857 PM MDT TUE JUN 22 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE RED FLAG WARNING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN COLORADO...214...216. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jun 22, 3:40 AM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 22, 3:40 AM MDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 340 AM MDT TUE JUN 22 2010 .SHORT TERM...WATER VAPOR IMAGERY SHOWING UPPER LEVEL DISTURBANCE ACROSS NEVADA ATTM AND IS PROGGED TO SWING ACROSS NW COLORADO THIS AFTERNOON ALONG WITH 100KT JET STREAK. THESE FEATURES WILL PROVIDE SOME UPWARD ASCENT TODAY OVER NORTHERN PORTIONS OF THE CWA...OTHERWISE SOUTHERN SECTIONS WILL BE DRYING OUT. THE DRIER...SW FLOW WILL BE MIXING DOWN TO THE SURFACE TODAY ACROSS THE PALMER DIVIDE AND BEGIN TO SPREAD OVER THE PLAINS LATER THIS AFTERNOON. ESSENTIALLY...LITTLE OR NO CHANCE FOR STORMS FROM THE MOUNTAINS AND ADJACENT PLAINS TO THE PALMER DIVIDE AS IT IS TOO DRY. BEST CHANCES FOR STORMS WILL BE OVER THE NORTHEAST PLAINS AHEAD OF THE DRY LINE AS SFC DEWPOINTS REMAIN IN THE 50S. SFC BASED CAPES IN EXCESS OF 2000J/KG IF WE CAN MAINTAIN THE 50ISH DEWPOINTS AND SFC TEMPS AROUND 90. FORECAST SOUNDINGS DO SHOW A BIT OF A CAP REMAINING OVER THE FAR NORTHEAST BUT LIFT FROM WAVE AND BOUNDARY CONVERGENCE MAY BE ENOUGH TO BUST THROUGH. SUFFICIENT SHEAR ALONG WITH THE INSTABILITY FOR SOME STORMS TO BECOME SEVERE. BY LATER TNT AS SFC FRONT WILL DROP SOUTHWARD ACROSS EASTERN CO AS THE AIRMASS STABILIZES. AS FOR FIRE WEATHER CONCERNS...WILL ISSUE A RED FLAG WARNING THIS AFTN/EVENING FOR FIRE WEATHER ZONES..214 AND 216. RH LEVELS WILL BE BELOW 10 PERCENT AND SW WINDS WILL BE IN THE 20-30KT RANGE BY AFTN AS THE WINDS MIX DOWN TO THE SURFACE. LATEST FUEL STATUS INDICATES THE ABOVE MENTIONED ZONES ARE THE ONLY ONES WHICH ARE DRY ENOUGH FOR LARGE FIRE GROWTH. .LONG TERM...A FLAT UPPER LEVEL RIDGE WILL BE OVER THE AREA ON WED WITH MAINLY DRY WLY FLOW ALOFT. MEANWHILE A SFC HIGH PRESSURE WILL BUILD ACROSS NRN CO BEHIND A FNT. AS A RESULT THE AIRMASS ACROSS MUCH OF NERN CO WED AFTN WILL BE RATHER STABLE WITH BEST INSTABILITY IN THE FOOTHILLS AND OVER THE PALMER DIVIDE SO WILL MENTION NO POPS OVER MOST OF THE PLAINS WITH LOW POPS ELSEWHERE. HIGHS ON WED WILL BE MAINLY IN THE LOWER TO MID 80S BASED ON LATEST 850-700 MB TEMPS. FOR THU THE FLAT UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA WITH WSW FLOW ALOFT. MEANWHILE WILL BEGIN TO SEE RETURN OF LOW LEVEL MOISTURE ACROSS NERN CO AS LOW LEVEL FLOW BECOMES SELY. THUS INSTABILITY BY THU AFTN WILL BE IMPROVED WITH NO CAP SHOWN BY LATEST SOUNDINGS SO THERE SHOULD BE SOME ISOLD TO WDLY SCT TSTMS OVER THE PLAINS. IN THE MTNS IT LOOKS DRY. HIGHS ON THU WILL REBOUND AS 850-700 MB TEMPS RISE FROM 5-6 DEGREES C. FOR FRI THE FLOW ALOFT WILL BECOME MORE SWLY AS THE MAIN UPPER LEVEL RIDGE SHIFTS EASTWARD. GFS SHOWS A DISTURBANCE EMBEDDED IN THIS FLOW MOVING ACROSS BY FRI AFTN/EVENING SO COULD SEE AT LEAST A SLIGHT CHC OF TSTMS MAINLY OVER THE PLAINS. HIGHS ON FRI LOOK SIMILAR TO THU BASED ON LATEST 850-700 MB TEMPS. BY SAT RATHER DRY WLY FLOW ALOFT IS SHOWN OVER THE AREA WITH RATHER LIMITED INSTABILITY SO TSTM COVERAGE MAY BE PRETTY ISOLD. 850-700 MB TEMPS RISE A FEW DEGREES ON SAT SO HIGHS OVER THE PLAINS SHOULD BE AROUND 10 DEGREES ABOVE NORMAL. FOR SUN AND MON WSW FLOW ALOFT WILL BE OVER THE AREA. LATEST GFS SHOWS SOME TYPE OF WEAK SURGE MOVING INTO NERN CO WITH AN INCREASE IN LOW LEVEL MOISTURE ON SUN. THUS INSTABILITY WOULD BE BETTER AND AS A FEW WEAK DISTURBANCES MOVE ACROSS COULD SEE AT LEAST A SLIGHT CHC OF TSTMS BOTH DAYS ESPECIALLY OVER THE PLAINS. TEMPS FOR SUN AND MON LOOK SHOULD BE A BIT COOLER WITH READINGS IN THE UPPER 80S TO AROUND 90 OVER NERN CO. && .AVIATION...VFR CONDITIONS FOR NEXT 18 HOURS. DOESN'T LOOKS WE'LL HAVE MUCH STRATUS/FOG PER LATEST SAT PICS. ANY TS ACTIVITY WILL BE NORTH AND EAST OF LOCAL AIRPORTS AND WON'T EVEN MENTION VCTS AS IT WILL BE TOO DRY. EXPECT INCREASING SW WINDS THIS AFTN BEFORE SHIFTING W-NW BY EARLY EVENING. WEAK COLD FRONT WILL SHIFT WINDS N-NW AFTER MIDNIGHT WITH POSSIBLE STATUS TOWARDS WED DAYBREAK. && .HYDROLOGY...THE CREST IS AT JULESBURG AT THIS TIME AND SHOULD REMAIN RELATIVELY STEADY DURING THE DAY TODAY BEFORE SLOWLY FALLING LATER TONIGHT. CURRENT ADVISORY FOR THE S PLATTE THROUGH JULESBURG CONTINUES THROUGH THIS AFTERNOON BUT MAY NEED TO BE EXTENDED THROUGH WEDNESDAY AS IT REMAINS HIGHER THAN CURRENT FORECAST. && .BOU WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING THIS AFTN/EVENING FOR ZONES 214..216. ...FLOOD ADVISORY REMAINS FOR THE SOUTH PLATTE RIVER IN SEDGWICK COUNTY...THROUGH EARLY WEDNESDAY AFTERNOON... SWE/RPK
Hazardous weather outlook, Jun 21, 10:52 AM MDT, 17 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT MON JUN 21 2010 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON ALONG THE FRONT RANGE FOOTHILLS AND IMMEDIATE PLAINS...THEN MOVE ACROSS THE NORTHEAST PLAINS DURING THE EVENING CONTINUING THROUGH MIDNIGHT. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND STRONG DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MODERATE TO STRONG SOUTHWESTERLY FLOW ALOFT WILL CONTINUE TO PRODUCE DRY AND WARM CONDITIONS ACROSS THE MOUNTAINS AND HIGH VALLEYS THROUGH THE PERIOD. EAST OF THE MOUNTAINS THE PASSAGE OF AN UPPER LEVEL WEATHER DISTURBANCE AND AN ASSOCIATED COLD FRONT LATE ON TUESDAY COULD RESULT IN A FEW SEVERE THUNDERSTORMS TUESDAY EVENING AND LOWER TEMPERATURES ON WEDNESDAY. AREAS NEAR THE FOOTHILLS AND OVER THE PALMER DIVIDE MAY ALSO SEE A FEW LATE DAY STORMS. BY THURSDAY DRIER AND WARMER CONDITIONS RETURN TO EASTERN PORTIONS OF THE OUTLOOK AREA AS A STRONG RIDGE OF HIGH PRESSURE BUILDS IN OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AFTER 3 PM. RJK/FMC
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:00 PM MDT | Tornado Warning | BOU | Washington | 30 min |
| Jun 21, 6:26 PM MDT | Tornado Warning | BOU | Washington | 34 min |
| Jun 21, 6:37 PM MDT | Areal Flood Advisory | BOU | Washington | 83 min |
| Jun 21, 6:50 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 30 min |
| Jun 21, 10:03 PM MDT | Special Weather Statement | BOU | Logan | 42 min |
| Jun 21, 10:35 PM MDT | Special Weather Statement | BOU | Sedgwick | 55 min |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.